Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

August 9, 2021Payne County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 9, 2021, 5:11 AM CDT for Payne County, Oklahoma. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2021, 5:11 AM CDT (10:11 UTC)
Expired
Aug 9, 2021, 5:45 AM CDT
In force
34 min
Issued by
NWS Norman, OK
Hail
0.50 in
Wind
40

County Payne County, OK

The radar

The Norman radar (KTLX), 63 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 5:37 AM CDTHAIL 0.74 N Tryon, OKMPING REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.2 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2779 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2779 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

055 
WWUS84 KOUN 091011
SPSOUN

Special Weather Statement
National Weather Service Norman OK
511 AM CDT Mon Aug 9 2021
 
OKZ019-020-026-091045-
Payne OK-Logan OK-Lincoln OK-
511 AM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northwestern
Lincoln, southeastern Logan and south central Payne Counties through
545 AM CDT...

At 511 AM CDT, Doppler radar was tracking a strong thunderstorm near
Meridian, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Perkins, Langston, Carney, Tryon, Agra, Coyle and Meridian. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3577 9725 3594 9734 3611 9694 3585 9686
TIME...MOT...LOC 1011Z 245DEG 16KT 3589 9721 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

11

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:10 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 9, 3:10 AM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Norman OK
310 AM CDT Mon Aug 9 2021

...New SHORT TERM, LONG TERM, UPPER AIR...

.SHORT TERM...
(Today and tonight)
Issued at 306 AM CDT Mon Aug 9 2021

Prior to diurnal weakening, veered low level jet will result in weak
warm advection and continued development of clouds/accas over
central and eastern Oklahoma. Confidence not high on development of
showers or storms in this area of cloud development, but if they do
develop, should be isolated and brief. We will keep low pops going
through about mid-morning near and east of I-35.

Hot and muggy day in store with heat indices generally in the 102 to
110 range. However, Wet Bulb Globe Temperatures are not expected to
get into the extreme levels due to forecast gusty south winds, which
will help with the uncomfortable level of todays forecast. With heat
index values approaching the 107-110 range for a few hours this
afternoon farther west than we have current advisory, the advisory
will be spread westward a few counties, toward Alva down to Lawton
and Wichita Falls.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 306 AM CDT Mon Aug 9 2021

With surface trough lifting farther north in Kansas on Tuesday and
some deepening of surface low, stronger southerly winds are
expected on Tuesday, and most models show at least a slight drop
in dewpoint temperatures during the afternoon. Both of these
parameters will yield lower WBGT and the decrease in dewpoint will
help with heat index numbers, yielding more marginal advisory
levels near and below 105. We will not extend the heat advisory
with this forecast package but extension in time will be
reassessed later today.

With the mentioned surface trough close enough to northern parts
of Oklahoma Tuesday and Wednesday, we will keep some low pops for
late day and evening storms, although most if not all activity
should stay north and west of the body of Oklahoma. Once we get
into the Thursday period onward, medium range models are all
trending toward keeping the stronger flow farther north, which
yields the potential for a slower southward progression of the
late week cold front and potential for any appreciable rain
chances. Models are still showing a fair amount of differences in
timing of cold front, with the ECM becoming a little more
aggressive on Friday and the GFS backing off. Low confidence in
the late week and weekend period as far as storm chances and
quality of cool down, if we do in fact get it.

&&

.AVIATION...
(00Z TAFS)
Issued at 603 PM CDT Sun Aug 8 2021

VFR conditions continue.

There is a slight chance for a shower or thunderstorm across north
central Oklahoma this evening, but chances remain too low to
mention in PNC TAF at this time. Otherwise, LLWS will occur at
several sites due to increasing llj from around 08Z until just
after sunrise. Some gusts may continue overnight, but should see
most sites diminish from daytime wind speeds. These winds will
increase again during the morning on Monday.

&&

.UPPER AIR...
Issued at 306 AM CDT Mon Aug 9 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  96  78  96  78 /  20   0   0   0
Hobart OK        101  78  99  77 /   0   0   0   0
Wichita Falls TX 101  78 100  77 /   0   0   0   0
Gage OK          101  77  99  74 /   0   0  10  10
Ponca City OK     98  78  99  78 /  10   0   0  10
Durant OK         97  77  98  76 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 8 PM CDT this evening for
     OKZ005>008-011>013-017>020-023>032-038>048-050>052.

TX...Heat Advisory from noon today to 8 PM CDT this evening for
     TXZ086-089-090.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...30
Hazardous weather outlook, Aug 9, 3:23 AM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
323 AM CDT Mon Aug 9 2021

OKZ004>048-050>052-TXZ083>090-101000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
323 AM CDT Mon Aug 9 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Isolated thunderstorms will remain possible this morning across
central portions of Oklahoma. No severe weather is anticipated.

.Heat and Humidity...
Heat indices in excess of 105 are expected across all but far
western Oklahoma and adjacent parts of northern Texas. Locations
near and east of Alva, Weatherford, Lawton and Wichita Falls are
under a Heat Advisory for this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Heat and Humidity...
Hot and muggy weather is expected much of the coming week with
heat index values above 100.

.Thunderstorms...
Isolated thunderstorms appear possible across northern Oklahoma
late Tuesday and again late Wednesday. This relatively low storm
chances will spread south across the rest of the region late
Thursday into the weekend. Although a few strong storms may
occur, organized severe weather is not anticipated at this time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 9, 5:11 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
511 AM CDT Mon Aug 9 2021

OKZ019-020-026-091045-
Payne OK-Logan OK-Lincoln OK-
511 AM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northwestern
Lincoln, southeastern Logan and south central Payne Counties through
545 AM CDT...

At 511 AM CDT, Doppler radar was tracking a strong thunderstorm near
Meridian, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Perkins, Langston, Carney, Tryon, Agra, Coyle and Meridian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3577 9725 3594 9734 3611 9694 3585 9686
TIME...MOT...LOC 1011Z 245DEG 16KT 3589 9721

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 5:34 AM CDTSpecial Weather StatementOUNPayne26 min
Aug 9, 2:30 PM CDTHeat AdvisoryOUNAlfalfa, Atoka, Blaine, Bryan, Canadian, Carter and 26 more30 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.